MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Codes Delivered as Unsterile Product (1421); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2,a3, a4 and a5: unknown/ not provided.Section d6a: if implanted, give date: not applicable.Section d6b: if explanted, give date: not applicable.Section h3: other 81: customer photos were provided are evaluated.The photos display the suspect product original folding carton.The carton can be observed to be crumpled and bent, and with the seal torn.Due to no product received, no further evaluation could be performed.The manufacturing records review for this po shows that the units were released within specification.The complaint issue was identified during photo evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.The complaint issue was not identified during photo evaluation.Per procedure, folding cartons are individually inspected in manufacturing prior to movement to the distribution center and are individually inspected in the distribution center prior to placement in the shipping box.Based on the complaint investigation results, the product was released within specifications.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the sterility of the preloaded intraocular lens was compromised.Additional information revealed that the packaging was crushed and the sterility seal was broken.A breach or potential breach in the sterile barrier of the device was noted.No further information is available.
 
Additional Manufacturer Narrative
Section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: april 07, 2025.Section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed on the suspect product and found the handpiece was received in a sealed sterilization pouch; no sealing issues were observed with the pouch.The original folding carton was inspected revealing it was received damaged and with the white seal open.No further evaluation was performed.The complaint issue was identified during photo and product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.The complaint issue "sterility assurance concerns" was not identified during photo evaluation.Per procedure, folding cartons are individually inspected in manufacturing prior to movement to the distribution center and are individually inspected in the distribution center prior to placement in the shipping box.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21413342
Report Number3012236936-2025-000032
Device Sequence Number20891776
Product Code MJP
UDI-Device Identifier05050474747142
UDI-Public(01)05050474747142(17)270715
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIU225
Device Catalogue NumberDIU225U205
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown